Warning about dyes and medical procedures

Discussion in 'The Watercooler' started by susiestar, Nov 8, 2007.

  1. susiestar

    susiestar Roll With It

    This is something that had NOT EVER crossed my mind. I know I am very sensitive to food colorings and other dyes.

    Well, when they did the MRI they used contrast. Fancy word for dye. With this injection they also use dye (did NOT tell me this!). I cannot tell if the migraine is from the procedure, the dye or the medication.

    I do know that it is not responding to ANYTHING AT ALL. Serious major barfing migraine. Both times.

    If any of you, or your children, need medical tests or procedures, ASK if they use contrast, dye or whatever. I might have done things differently if I had known. At the very least I would have had other supports in place.

    Hugs to all,

  2. HereWeGoAgain

    HereWeGoAgain Grandpa

    Sending sympathetic vibes down to my home state for you. Hope it goes away soon.
  3. skeeter

    skeeter New Member

    when I had a kidney stone, the dye they used made the nausea begin all over again, just as the phenegran had kicked in and stopped it. The technician then said to me "make sure if you ever have this done again to tell them you get sick from the dye". Thanks a lot!!

    I've basically learned to tell everyone - doctors, nurses, technicians, anyone - that if it's got a side effect of nausea even possible - I'll be sick.
  4. flutterbee

    flutterbee Guest

    The contrast knocks me off kilter for about 2 weeks. I've had 3 heart caths and 2 CT scans since March...they all use contrast. I have permanent discoloration on my legs that my doctor said is a dye reaction.

    I hope you're feeling better soon.
  5. susiestar

    susiestar Roll With It

    Thanks, it is nice to know I am not alone.

  6. Hound dog

    Hound dog Nana's are Beautiful


    OMG I'm so sorry you've still got the migraine!

    I hope it eases up soon. :flower:

  7. susiequte

    susiequte New Member

    You had epidural steroids, right? There is always a chance when an epidural is done that they go in too far and puncture the spinal space which leads to a spinal headache.....very migraine-like, nausea, can't hold your head up, etc. It can usually be fixed by them drawing a small vial of your blood and then injecting the blood into the space to form a small clot to keep the spinal fluid from leaking out. This is called a blood patch. Hope this helps!!!